Alert archive / Texas / Small Craft Advisories in 2016
Small Craft Advisory 42, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Nov 17, 2016, 10:08 AM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2016, 10:08 AM CST (16:08 UTC)
- Expired
- Nov 18, 2016, 3:24 AM CST
- In force
- 17 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
750 WHUS74 KBRO 171608 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1008 AM CST THU NOV 17 2016 ...STRONG SOUTHERLY WINDS CONTINUE TO DEVELOP OFFSHORE OF THE LOWER TEXAS COAST... .STRONG SOUTHERLY WINDS WILL CONTINUE THE REST OF TODAY THROUGH FRIDAY MORNING. SEAS WILL BUILD LATER THIS AFTERNOON AND EVENING IN RESPONSE TO INCREASING WINDS. GMZ150-155-170-175-180015- /O.NEW.KBRO.SC.Y.0042.161117T1608Z-161118T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1008 AM CST THU NOV 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. * WINDS...SOUTH WINDS AROUND 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES/SEAS...3 TO 5 FEET THIS AFTERNOON BUILDING TO 4 TO 6 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
785 WHUS74 KBRO 172106 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 306 PM CST THU NOV 17 2016 ...STRONG SOUTHERLY WINDS CONTINUE TO DEVELOP OFFSHORE OF THE LOWER TEXAS COAST... .STRONG SOUTHERLY WINDS WILL PERSIST THE REST OF TODAY THROUGH FRIDAY MORNING. SEAS WILL BUILD LATER THIS AFTERNOON AND EVENING IN RESPONSE TO INCREASING WINDS. FRIDAY EVENING THROUGH SATURDAY WINDS WILL INCREASE BEHIND A COLD FRONT WITH STRONG NORTHERLY WIND GUSTS TO GALE FORCE. GMZ150-155-170-175-180515- /O.CON.KBRO.SC.Y.0042.000000T0000Z-161118T1200Z/ /O.NEW.KBRO.GL.A.0003.161119T0300Z-161119T2100Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 306 PM CST THU NOV 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. * WINDS...SOUTH WINDS AROUND 20 KNOTS WITH GUSTS TO 25 KNOTS TODAY AND TONIGHT. NORTH WINDS BEHIND A COLD FRONT FRIDAY NIGHT AND SATURDAY UP TO 30 KNOTS WITH GUSTS UP TO 40 KNOTS. * WAVES/SEAS...3 TO 5 FEET THIS AFTERNOON BUILDING TO 4 TO 6 FEET THIS EVENING. 8 TO 12 FEET FRIDAY NIGHT AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
581 WHUS74 KBRO 180251 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 851 PM CST THU NOV 17 2016 ...STRONG SOUTHERLY WINDS CONTINUE OFFSHORE OF THE LOWER TEXAS COAST... .STRONG SOUTHERLY WINDS WILL PERSIST THROUGH EARLY FRIDAY MORNING. SEAS ARE BUILDING THIS EVENING IN RESPONSE TO THE INCREASED WINDS. AFTER A RELATIVE LULL DURING THE DAYTIME HOURS ON FRIDAY...FROM FRIDAY EVENING THROUGH SATURDAY WINDS WILL INCREASE BEHIND A COLD FRONT WITH STRONG NORTHERLY GUSTS TO GALE FORCE. GMZ150-155-170-175-181100- /O.CON.KBRO.SC.Y.0042.000000T0000Z-161118T1200Z/ /O.CON.KBRO.GL.A.0003.161119T0300Z-161119T2100Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 851 PM CST THU NOV 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * WINDS...SOUTH WINDS AROUND 20 KNOTS WITH GUSTS TO 25 KNOTS TODAY AND TONIGHT. NORTH WINDS UP TO 30 KNOTS...WITH GUSTS UP TO 40 KNOTS...BEHIND A COLD FRONT FRIDAY NIGHT AND SATURDAY. * WAVES/SEAS...4 TO 6 FEET TONIGHT INTO EARLY FRIDAY MORNING. 8 TO 12 FEET FRIDAY NIGHT AND SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
971 WHUS74 KBRO 180924 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 324 AM CST FRI NOV 18 2016 ...GALE FORCE GUSTS POSSIBLE TONIGHT THROUGH SATURDAY MORNING... .STRONG NORTH WINDS WILL DEVELOP LATE TONIGHT AS A COLD FRONT PUSHES THROUGH THE AREA. GALE FORCE GUSTS WILL BE POSSIBLE ON THE GULF WATERS BEHIND THE FRONT LATE TONIGHT THROUGH SATURDAY MORNING. GMZ150-155-170-175-182130- /O.CAN.KBRO.SC.Y.0042.000000T0000Z-161118T1200Z/ /O.UPG.KBRO.GL.A.0003.161119T0300Z-161119T2100Z/ /O.NEW.KBRO.GL.W.0005.161119T0300Z-161119T1800Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 324 AM CST FRI NOV 18 2016 ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTH 23 TO 28 KNOTS WITH GUSTS TO 35 KNOTS. * WAVES/SEAS...BUILDING UP TO TEN FEET TONIGHT THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ130-132-135-182130- /O.NEW.KBRO.SI.Y.0042.161119T0300Z-161119T1800Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 324 AM CST FRI NOV 18 2016 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS, WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY. * WINDS...NORTH 21 TO 26 KNOTS WITH GUSTS TO 33 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 17, 7:46 AM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Nov 17, 7:46 AM CST, 2 hours 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service BROWNSVILLE TX 746 AM CST Thu Nov 17 2016 .DISCUSSION...Have cancelled the Dense Fog Advisory for Jim Hogg and Brooks counties. Observations indicate that the dense fog has dissipated and visibilities have improved. && .PREV DISCUSSION... /issued 543 AM CST Thu Nov 17 2016/ DISCUSSION...Posted a Dense Fog Advisory for Jim Hogg and Brooks Counties per observations within those areas. The Advisory will be in effect until 8 AM CST this morning. AVIATION...Surface winds have remained strong enough overnight to prevent the formation of fog at the aerodromes. VFR will prevail today as surface winds become moderate with frequent stronger gusts. MVFR is possible tonight as low stratus develops while winds remain moderate. PREV DISCUSSION... /issued 326 AM CST Thu Nov 17 2016/ SHORT TERM (Now through Friday): The most recent KBRO upper air sounding indicated a precipitable water value of only .63 inches. Although the atmosphere will moisten today, 500 mb high pressure centered over the central Gulf of Mexico will dominate the weather within Deep South Texas and the Rio Grande Valley, with continued dry weather. Based on observed high temperatures from Wednesday, inherited high temperatures were raised several degrees. Tonight, the atmosphere will be sufficiently moist to produce isolated streamer showers over the Lower Texas coastal waters. An improved opportunity for precipitation, featuring isolated to scattered showers and thunderstorms, will occur over the entire BRO CWFA as a cold front approaches from the northwest and passes through at least half of the region by the end of the forecast period. LONG TERM (Friday night through Wednesday): The main forecast challenge remains a cold front forecast to arrive in the first period of the long term, i.e. Friday night. North winds will start over the ranchlands Friday afternoon, increasing and advancing through early evening. Midnight at Brownsville is still a reasonable forecast right now. The shallow cold air wedge and lack of upper forcing will limit convection, with rather quick stabilization post front Saturday morning. Any weather will be pretty much over by dawn except for perhaps for a few lingering showers over the lwr valley. Low temps will drop into the 50s CWA wide. Strong high pressure and drier air will move in rapidly behind the front, with clearing skies through the day. Still, high temperatures will be mainly in the 60s Saturday. Mostly clear skies and high pressure settling over the area will result in a cool Saturday night. Low temperatures will be in the 40s for most areas, except for the immediate coast, which will remain in the 50s. A warming trend will ensue on Sunday, with northeast winds starting to veer as high pressure begins to slide to the east. Look for high temperatures near 70 on Sunday and low temperatures in the 50s Sun night. High temperatures will be near 80 on Monday as the warming trend continue, with winds again southeast. The next plains low pressure system will help strengthen southeast winds on Tuesday, with a weak cold front pushing into Central and South Texas. High pressure will remain dominant over the Gulf, supporting a southeast flow on Wednesday, and with the Southwest Gulf becoming more active by then, marine and coastal rain chances will be reintroduced for the middle and latter part of next week. MARINE: Now through Friday...Buoy 42020 reported south winds around 16 knots gusting to around 19 knots with seas slightly under 2.5 feet with a period of 4 seconds at 02 CST/08 UTC. High pressure centered over the southeast United States will interact with a low pressure system and associated cold front moving through the Central Plains today and tonight. Strong winds and rough seas are likely along the Lower Texas Coast, with Small Craft Exercise Caution likely and Small Craft Advisory possible. A slight improvement in winds and seas, below Caution or Advisory criteria, is anticipated on Friday as the cold front approaches and weakens the pressure gradient. Friday night through Monday: Relaxed light winds will prevail Friday evening ahead of a cold front, though seas offshore may be 4 to 6 feet and in SCEC territory. North northeast winds will increase between 9 pm and midnight with the arrival of a cold front. Small craft advisory conditions will be likely for all marine zones, with gale force gusts possible over the Gulf waters through Saturday mrng. Confidence is still borderline for gales so not inclined to issue a watch this go around. Wave heights will build to between 8 and 10 ft offshore by Sat aftn. Showers and thunderstorms will be possible with the front Friday night, but the duration will be relatively brief as the front will move quickly through with limited dynamics. Conditions will improve Sat aftn and after as high pressure spreads over the area. Winds should be below 20 kts by midnight Saturday while high seas will persist until Sunday morning. Conditions will continue to improve Sun and Monday, with winds veering to southeast Sunday night to Monday. Southeast winds will increase late Mon as the next plains low pressure system interacts with retreating high pressure over the Gulf. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 65/58
Hazardous weather outlook, Nov 17, 7:18 AM CST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 718 AM CST THU NOV 17 2016 TXZ248>257-181330- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 718 AM CST THU NOV 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH FRIDAY THROUGH SUNDAY...AND AGAIN ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-181330- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 718 AM CST THU NOV 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY MAY BE NEEDED FOR ALL OR PORTIONS OF THE LOWER TEXAS COASTAL WATERS DUE TO STRONG WINDS AND ROUGH SEAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL SMALL CRAFT ADVISORIES ARE LIKELY ALONG THE LOWER TEXAS COAST FRIDAY NIGHT THROUGH SUNDAY DUE TO ADVERSE MARINE CONDITIONS. A GALE WARNING IS POSSIBLE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 4:59 AM CST | Dense Fog Advisory | BRO | Brooks, Jim Hogg | 2 hr |
| Nov 17, 3:06 PM CST | Gale Watch | BRO | 12 hr |
Nearby
Small Craft Advisories in Texas, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.